As a start, please post your thyroid test results and their reference ranges shown on the lab report. Also, have you been tested for Vitamin D, B12, and RBC magnesium?
I'm in the same boat as yourself and a medhelp buddy suggested that I try Armour, and i'm gonna look into it as well. I had a TT in 2009 (DEC) and I feel like my engine is always out of gas in every aspect. I have every symptom that you listed and then some.
Please post your lab results.
Do not blame the medicine if you are simply under medicated.
The best medicine in the world that is prescribed in too low of dose won't work.
Thyroid issues usually take a long time to get sorted out. The two key ingredients is getting tested properly with getting the Free T4 and Free T3 tests done as well as getting a Dr to prescribe medications until YOU obtain symptom relief and NOT just simply somewhere within the normal range.
Thanks for your replay.I had a blood test and it shows low iron: less than12UG? and i am on ferrous fumarate 210mg 3x a day.
I asked my GP if i can have Free-T3 test he said they do not do it he will ask to my endo .
Thanks really appricate
What is the reference range for the T4? And is it Free or Total? They are not the same thing; you need to get the test for FREE T4 done, along with the Free T3.
If your doctor doesn't do these tests, you should find another one, asap, as this one will keep you ill.
Hey Barb Thanks for your help. I am overactive again doctor told me yesterday to stop taking levothyroxine 100mcg.for palptation take propranolol 10mg. I am confused could you be overactive after RAI. feeling awful lost weight,my hair falling out palptation chest pain.I do not knw what to do what to eat my doctor said back after a month for blood test.here my blood test
FREE T4 34.9
Any advice would be appricated.
What is the reference range for the Free T4? Ranges vary from lab to lab, so must come from your own lab report; the range is usually printed in parenthesis next to the result, or maybe in a separate column. We also need the reference range for the T3 and since it doesn't specify Free, I'm supposing that it's total, which is considered obsolete and of little value.
It does sound like you have gone hyper from the medication. You will need to start back on it, at some point, however, I'd strongly suggest that you start at a low dose (maybe 1/2 that) and work up slowly, in order to prevent the seesawing up and down that you seem to be doing.
As far as eating - just stick with a good healthy diet, with lots of fresh veggies, lean protein, etc.
Hi i hope u got all my blood test result with their range. I stopped taking 100mcg levothyroxine for 8 days.. I am still straggling but feels much better than last week.docotor said come back after a month for blood test until then do not take the med. i am worried if it is a good idea to stop as the other doc said take half but the other said u got to stop taking.Also i still got swollen knees what could it be? any idea pls help me?
I don't see the reference ranges for your FT 4 and T3.
Thanks I sent the blood test with their range twice i do not know if you got the second one.
Serum TSH level 0.01 mu/L 0.35-5.0 U
Serum free T4 level 34.9 pmol/L 7.0- 20.0 U
Serum free 11.8 pmol/L 3.3-5.3 U
I hope you will get this one
Oh my...... yes, you are extremely over medicated. I'm assuming that the 11.8 is the Free T3? Sometimes blood tests don't always post properly. Your levels are considerably higher than top of range.
I agree that you should have stopped the levo. I don't understand why your doctor keeps putting you on such a high dose, when it's obvious that you don't need that much. You will continue to be on a roller coaster, as long as you keep starting and stopping medication.
How long ago were these tests? It will take a few weeks to get all that T4 medication out of your system, but you need to keep close tabs on it, so that when your levels start coming down, you can get back on medication, before you go completely hypo.
I would certainly not start at dose higher than 25 mcg and stay on that for about 4-6 weeks, then retest and depending on your levels, you could then go up to 50 mcg, but again, make sure you retest after 4-6 weeks before going up again and don't make any huge jumps; I would never go more than 25 mcg at one time, and usually not that much. Retesting prior to each dosage change will help prevent this from happening again.
Taking very small increases at a time, takes longer to get you to an optimal point, but it will avoid the drastic swings you're having. There may even come a point, at which you might have to alternate dosages. For instance, I once alternated 75 mcg and 88 mcg for an average of 81.5 mcg, because 75 wasn't enough, but 88 was too much. I did the same thing with 88 mcg and 100 mcg for an average of 94 mcg. That's called "tweaking" and when we get to that point, it takes a lot of patience.
Thanks very much.i just got your replay and thank-you again. I stopped Lev for 3 weeks,and the doctor said stop for a month then have a blood test after we tell you how much Lev you will take.but now I am feeling very cold especially my hands and feet.but still got palptations especially in the morninig. I had appiontement on 26th for blood test but changed it to 16th.shall i start taking Lev 25mcq before the result come.and if you are under active can u still get palptation.I had the blood test which i posted you almost a month ago.
I had a blood test yesterday,and the result will come back next week. I just wonder shall I wait for a result or I start now Lev25mcq because I feel like hypo.and I am worried it might be too late If I waited for blood test.also do you think Is It a good idea if I ask my doctor antiflammtery medication for my swollen knees because i had this problem after RAI tretement and it still swollen.Any idea will be apprtciated. Thank you very much
If it were me, I'd wait for the blood tests to see what's going on, before restarting medication. It may take longer to get to the right levels, but it's not "too late"...
The situation with your knees will probably resolve once you get back on medication, but if you feel like you need an anti-inflammatory, you could try an OTC med for the time being. I have to, occasionally, as well.
Please post your next lab results, with reference ranges, as soon as you get them. That will help immensely.
Thank-you, I will send It as soon as I get It.
Will look forward to your posting the new levels. Don't forget to post the reference ranges as well, since these vary lab to lab and must come from your own report.
How are you feeling?
I can not put to words, how helpful your advice to me.thank you very much. I feel much better the problem is papltation and my body aches also very tired at times,but since I stopped Lev my hair stopped falling out.
I got my blood test:-
Serum TSH level 0.03 mu/L 0.35-5.0
Serum free T4 level 27.4 pmol/L 7.0-20.0
about FT3 it says regret unable to add on FT3 but results remain consistent with over-replacement. Recommend Rpt and request TFTS and FT3.But i know the doctor request I do not know why I Can not get FT3?
the doctor said start taking 50mcq daily.but started with 25mcq still feeling very tired and feeling very cold my feet and hands. any advice would be appricated.
Your FT4 is still consistent with being hyper, but your symptoms are certainly hypO.......
Are you by any chance located in UK?
Hey I just want to thank you for all advice you gave me, It really help and thanks again.feel much better I am on Lev 25mcq daily eventhough the doctor said take 50mcq daily.i will have a blood maybe after two weeks.hair stopped falling out I do not feel that tired the only thing I lost weight and my heart beat very strange at times. Over all i fell much better.
I'm happy to hear that you are doing better. It often takes time for things to stabilize and you may need to go ahead and take the whole 50 mcg, in order to alleviate the remaining symptoms.
Feel free to post your next labs, when you get them...... be sure to include the reference ranges.
Glad to hear that you feel better already.
The T4 medicine you are taking takes about 6 weeks to fully stabilize in your bloodstream. So you may want to wait until 5 or 6 weeks of starting the medication to get another blood lab done to get a real understanding of what the medications have done for you.
I got my blood result and it is high again. My doctor want to put me on propylthiouacl 50mg, but i refused. I want to stop everthing incase if it can low by it self at list for a month then i wiil blood test.
TSh 0.01 0.35-5.0
T4 26.5 7.0-20.0
Serum free 8.4 3.3-5.3
Those are my blood test with thier range.
I still losing weight and confused can i eat dairy as i read hyperthyriod patient to aviod.
Thanks all for your advice.